MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-5010X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 07/2023).Device not returned.
 
Event or Problem Description
It was reported that during a pta procedure through the superficial femoral artery, the device was allegedly difficult to be removed.It was further reported that the device separated from the shaft and remained inside the tibial artery patient.The detached piece was removed after further intervention.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the sample was returned for evaluation.Only the balloon and tip were returned.The balloon was returned bloody and in poor condition.A tear was noted 15mm from the distal tip.This tear likely occurred during the removal of the device.The investigation observed a break in the outer and inner close to the proximal bond.The connection of the balloon to the outer was present (proximal bond) and conforming.The result of the investigation is inconclusive for the reported difficult to remove issue.The definitive root cause could not be determined based upon the available information.Labeling review: the instruction for use for the sleek otw product was reviewed and contains the following information relevant to the reported event: precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Deflation and withdrawal deflate the balloon by drawing a vacuum with a 20 ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50 ml syringe is recommended.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.H10: d4 (expiry date: 07/2023), g3.H11: b3, e1.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a pta procedure with the intended treatment site to be the sfa from pedal access, the lesion was severely calcified, the vessel was moderately tortous in nature and the patient had 99% stenosis, the device was allegedly difficult to be removed.It was further reported that the device separated from the shaft and remained inside the tibial artery patient.The detached piece was removed after further intervention.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that during a pta procedure with the intended treatment site to be the sfa from pedal access, the lesion was severely calcified, the vessel was moderately tortous in nature and the patient had 99% stenosis.The device was allegedly difficult to be removed.It was further reported that the device separated from the shaft and remained inside the tibial artery patient.The detached piece was removed after further intervention.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the sample was returned for evaluation.The result of the investigation is inconclusive for the reported difficult to remove issue.Only the balloon and tip were returned.The balloon was returned bloody and in poor condition.A tear was noted 15mm from the distal tip.This tear likely occurred during the removal of the device.The investigation observed a break in the outer and inner close to the proximal bond.The connection of the balloon to the outer was present (proximal bond) and conforming.The definitive root cause could not be determined based upon the available information.Labeling review: the instruction for use for the sleek otw product was reviewed and contains the following information relevant to the reported event: precautions: ¿ if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.¿ before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.¿ proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Deflation and withdrawal ¿ deflate the balloon by drawing a vacuum with a 20 ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50 ml syringe is recommended.¿ gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.H10: b5, d4 (expiry date: 07/2023).

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11122266
Report Number9616666-2020-20039
Device Sequence Number3701189
Product Code DQY
UDI-Device Identifier00801741133992
UDI-Public(01)00801741133992
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-5010X
Device Catalogue Number426-5010X
Device Lot NumberCMEV0264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/02/2021
04/14/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/01/2021
04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;